Evidence map›Paper›PMID 27411502›Full record

ArticleBMC pharmacology & toxicology2016

A study on paracetamol cardiotoxicity.

Udaya Ralapanawa, Kushalee Poornima Jayawickreme, Ekanayake Mudiyanselage Madhushanka Ekanayake, A M S Dhammika Menike Dissanayake

Open access · goldAbstract read
In one paragraph

Article in BMC pharmacology & toxicology, 2016. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 5 papers.

0numbers the graph read from it
0cells of the map it votes in
5citing papers in PubMed
2.6field-weighted citation impact, top 12% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

5 citing papers in PubMed, 20 citations in OpenAlex.

  1. Article
  2. Article
  3. Article
  4. Article
  5. Acetaminophen poisoning-induced heart injury: a case-based review.Daru : journal of Faculty of Pharmacy, Tehran University of Medical Sciences · 2019
    Review
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

4 authors at 1 institution in 1 country.

Udaya RalapanawaDepartment of Medicine, University of Peradeniya, Peradeniya, Sri Lanka. udayapralapanawa@yahoo.com.
Kushalee Poornima JayawickremeDepartment of Medicine, University of Peradeniya, Peradeniya, Sri Lanka.
Ekanayake Mudiyanselage Madhushanka EkanayakeDepartment of Medicine, University of Peradeniya, Peradeniya, Sri Lanka.
A M S Dhammika Menike DissanayakeDepartment of Pathology, Faculty of Medicine, University of Peradeniya, Peradeniya, Sri Lanka.
University of Peradeniya · LK

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

backgroundSri Lanka has a high suicide rate, with more than 40 % of poisoning admissions due to overdose of drugs with Paracetamol being the commonest. Data regarding cardiotoxicity to paracetamol is very minimal though hepatotoxicity following poisoning is well studied. Paracetamol cardiotoxicity has rarely been clinically significant and may have well been overlooked. The possibility that paracetamol overdose might be directly cardiotoxic has been the subject of a few reports. Unexplained deaths and electrocardiographic changes associated with paracetamol poisoning have also been reported in which cardiac origin cannot be clearly ruled out. Although some studies state that paracetamol poisoning has no direct cardiotoxic effect, electrocardiographic changes due to metabolic derangement of hepatotoxicity have been shown in certain studies. Thus, we conducted this study to assess in detail the cardiotoxic effect of paracetamol poisoning.

methodsThis is a cross sectional descriptive study done on those with confirmed paracetamol poisoning. Serum paracetamol levels, Electrocardiogram, Echocardiogram, troponin I, and other basic investigations were done.

resultsParacetamol ingestion is more common among teenagers and the young population in Sri Lanka. Although several cases of paracetamol poisoning induced cardiotoxicity has been described in the past, this study demonstrated no electrocardiographic, echocardiographic or cardiac biomarkers changes of myocardial toxicity.

conclusionThough literature review support cardiotoxicity following paracetamol poisoning, our study does not provide enough evidence for this. Continuous cardiac monitoring, serial troponin and echocaediogram assessment would be voluble adjunct in its management. Further experiments and research in this subject would be useful with a larger number of samples to further evaluate this important problem.

Indexed as

Suicide, AttemptedAcetaminophenAdolescentAdultAnalgesics, Non-NarcoticCardiotoxicityCross-Sectional StudiesDrug OverdoseFemaleHumansMaleSri LankaYoung AdultAcetaminophenAnalgesics, Non-Narcotic

Identifiers

PMID27411502
PMCPMC4944443
OpenAlexW2465910331

What OpenQuestion holds

Textmetadata
LicenceCC BY
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.